MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. INQWIRE GUIDEWIRE

MERIT MEDICAL SYSTEMS, INC. INQWIRE GUIDEWIRE
Catalog Number IQ35F150B/B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during a pulmonary vein isolation procedure with the patient under sedation with propofol a tamponade occurred requiring thoracic surgery due to a non-merit guidewire.After successful transseptal puncture, the left superior and inferior pulmonary vein were isolated.After deflating and retracting the balloon catheter from the left inferior pulmonary vein, there was a drop in blood pressure.A transthoracic echography revealed accumulating pericardial blood.With a pericardial puncture >750ml of blood was withdrawn and it was decided to do emergency thoracic surgery.This revealed a 2 cm antero-superior tear of the left inferior pulmonary vein.The tear was sutured and the patient stabilized.The patient was moved to the icu for further observation.It is alleged that while switching to the left inferior pulmonary vein, the guidewire protruded out of the balloon catheter causing a tear.This was not noticed at first and the guidewire was advanced in the direction of the left inferior pulmonary vein.The balloon was then advanced and inflated.After deflating, the balloon no longer blocked the tear and the tamponade was then noted.The physician alleges the event was due to the guidewire and not the catheter.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint cannot be confirmed and a root cause cannot be determined.A review of the complaint database and device history record cannot be performed as a lot number was not provided.

Brand Name
INQWIRE GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
parkmore business park west
ballybrit, galway
EI 
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
parkmore business park west
ballybrit, galway
EI  
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key22176198
Report Number9616662-2025-00026
Device Sequence Number7799096
Product Code DQX
UDI-Device Identifier00884450018354
UDI-Public00884450018354
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K133230
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberIQ35F150B/B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Initial Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown